T Nation

Attn: Mr Roberts - help/advice please!

I believe that I may be suffering from residual HPTA dysfunction due to the manifestation of symtoms detailed in the relevant section of Di Pasquale’s "Anabolic Steroid Side Effects; Facts, Fiction & Treatment, namely: fatigue, occasional depression, a noticably low sex drive and poor sexual performance.

I am reluctant to consult my physician regarding this as a condition of my present employment means that my employers are able to have access to medical records.

I am 36years old and my steroid usage in the last 12 months has consisted of one eight week course (test enanthate, deca, and propionate) prior to an event followed by an off period of about twelve weeks. Then two 2-week cycles of primo, winstrol and propionate with four weeks off inbetween.

For the 8week course I did not have/use any clomid or hcg, and was a little “flat” for a few weeks afterwards, but everything seemed to return to normal. A blood check showed all liver readings etc to be normal (no test was done for serum test levels though). During and after the two-week cycles I used clomid.

It’s now over six weeks since my last two week cycle and I still have a noticably decreased sex drive, noticably decreased volume of ejaculate, seem to fatigue easily and cannot tolerate any real volume of training, along with being a little down (mildly depressed) generally - although this last one I tend to blame on the others!

I have access to clomid and hcg via my usual sources. What should I do?! Advice PLEASE!!

i’m not a doctor or anything, but maybe you should stop taking steroids.

ha!ha! nice one tom muller!! obviously I have no plans for another cycle for a while, I was just seeking some SENSIBLE advice on how to rectify the problems I’m experiencing at present - and possibly how to avoid them in future. also, you may have noted, that my usage has been for comparitively short periods with a lot of “off” time.

if anyone has anything constructive to offer please do so. thanks.

Go see a doctor. I’m going to lecture you
a little here as a warning to other people
who may read this:

You knew you are subject to your employer having access to your medical records. Yet you chose to use illegal performance enhancing drugs anyhow.

You knew that there were risks, albeit small
ones, that stuff like this could happen.
If you did not know the risks existed, you
should have.

Even if only 3 out of 100 people experience
a side effect, it means that 3 out of 100
people are going to experience it. You rolled
the dice brother and you did not make the pass
line.

If you read this site, this board or virtually any other board or webzine, you'd know that it would have been a good idea to use Clomid or/& HCG. There is absolutely no excuse of shrunken testes or gyno on this day and age other than sheer stupidity, masochism or laziness (or some combination of all three).

Yet you still elected to do your cycles
with neither.

You now find yourself in a position where you feel crappy and suspect an HPTA pathology. Because you read about this in DiPasquale's book? Do you know how many other conditions have identical symptomology?!?

There is no way to help you short of you biting the bullet and seeing a physician. You could lie and deny steroid usage and just complain and have the doc run a gamut of labs on you.

Without a plethora of lab results, nobody,
not Bill, not I, not anyone here, can really
help you. Sorry, that’s the way it goes, it
is just one of those shitty things in life.

On a more general note, I know I seem like an asshole...A LOT!!!...but this type of issue (if it is an HPTA issue) should NEVER happen in this day and age. The fact that it does and the fact that this guy (and scores more like him) fuck themselves up royally and expect a quick fix from a forum (and refuse to see a physician) infuriates me. And if you sit back for a minute and think on it, I am confident you'll be pissed off too.

You're choices, oh-ye-of-shrunken-gems:

  1. Do nothing and hope you have no other
    condition and you guessed right; hope that
    you get back to baseline w/i 6 momths

or

  1. See a doctor.

My expectation is that you'll see a doctor.

Brock

Brock - thanks for lecture! I don’t/can’t deny what you say, or that it’s right. upon reflection (and whilst waiting for some response from someone!) i’m not sure if things are quite so bad. I have no problems with gyno and no testicular atrophy; just don’t seem to have much sex drive either though. not “no sex drive” just diminished somewhat! then again, there’s lots of things that can effect that.

I used nolvadex on the first (longer) cycle at 20mg/day and, after checking my records, actually did use clomid 50mg/eod during - then 50mg/day for two weeks after. I was still a bit flat for a while post cycle and had 12-14weeks off before doing a couple of shorter cycles.

for the two 2-week cycles I used clomid through and after them but no nolvadex, as I didn’t see the need having no gyno problems in the past.

what else could I do than these measures? I can get hcg but most people don't feel that it's particularly essential - especially on the short cycles.

yes, I probably will see a doctor anyway but was just wondering if anyone here could offer any advice as well. the issue with my employers is minor as I don’t necessarily have to admit to drug usage and am not subject to any kind of testing.

thanks anyway Brock.

I agree Brock came on too strong again with the lectures. Here is my 2 cents: I doubt you are suffering from HPTA problems caused by roids. I would speculate that you are suffering from depression. This can lower T levels and sex drive. Remember TC said his T levels went down to 20 while he was working at MM2000 because he could’nt stand the place. Get the MD check up to be safe. Maybe you just need to get back on on the Juice( a gram of Test can do wonders when it comes to curing the blues !). Also figure out whats bothering you and change it! If all else fails find a good Shrink. Hope this helps and good luck.

thanks Wolfgang! that was something that I also considered as well. actually, it’s seeming increasingly likely that I’m in an “overtrained” state and need a decent break from training - I think that this can also lead to depression and the symptoms I’m presently experiencing?

however, I am still making an appointment to see my doc.

having detailed the measures, ie clomid, that I have taken with past cycles in my previous post, is there anything else that anyone can recommend I do in order to minimise post-cycle “flatness”?

what about hcg? does this help post-cycle or is it just an in-cycle measure to minimise testicular atrophy?

thanks again for any useful input guys.

Overtraining could definitly be the culprit. HCG stacked with clomid post cycle will speed recovery. I am doing 8 on 2 off cycles now using this method. I don’t take HCG during the cycle and only take clomid during the cycle if using aromatizable roids.

Shit man I feel that way all the time.Right after I hit the big four-ooooo,my sex life died.I drag my sorry ass downstairs and force myself to work out. And I didn’t do a cycle!!!

8-on/2-off?! no problems with recovery?
what regime of clomid and hcg do you use post cycle. i’ve stayed away from hcg use in the past because whilst some recommend it, others say it can mess you up - also people seem to use it differently ie dose etc.

would some hcg/clomid work as a sort of “pick me up” at present are the effects only noticable following a cycle?

on another site a (so-called) “guru” answered a similar query, ie someone had messed their t-production up via steroid use, with the recommendation for the folowing regime:

test enanthate 250mg every 8days for 32days then; 3 clomid/day for 16days then; test prop 100mg every 8days for 32days.

apparently the reasoning is that these small doses will support the system whilst natural production is stimulated? I don’t know - sounds strange to me!

anyone any thoughts?

Clomid can help. It’s possible that Tribex may
help. Following the advice given on other
boards (and yes, I know it’s an MD who gives
or originally gave this advice) of taking
MORE anabolic steroids to try to fix the
HPTA problem will not help if duration is
over 2 weeks. I don’t have any evidence
that a brief 2 week cycle with only
short acting drugs might be beneficial
in such a case – in theory it might
because at the 2 week point, the pituitary
is sensitized to LHRH. I am sure that
anything longer than that is a bad idea,
and I have never seen where it was
necessary to try such a thing. Clomid
plus proper sleep, elimiation of stress
and depression as others have mentioned,
and elimination of overtraining has always
done the job. HCG will not help the
hypothalamus or pituitary either.

actually Bill it was a guy called Borrenson that gave that advice on his company’s website.

Actually Toomuch I wouldn’t take too much notice of Paul Borreson. I want to show respect to the other readers of the forum (and anyway Paul trains at my gym) so I’ll moderate my language, but the guy’s a f***ing nutter. At the very least I would say that his views and methods with repect to matters pharmacological are extreme. Also a lot of guys on the British scene seem to think that Novaldex and HCG are the only solutions to the aromatisation/inhibition problems. Stick with the Bill & Brock axis - they make saner noises!